Thunderstorm Wind, St. Clair
- When
- October 3, 4:20 PM CST
- Where
- St. Clair County, 3 mi NNE of Lowry City
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 38.183, -93.717
Local power company reported trees down on power lines near Lowry City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Local power company reported trees down on power lines near Lowry City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 3, 2:05 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 PM CDT THU OCT 3 2002 MID-LATITUDE CYCLONE OUT WEST HAS STARTED TO EJECT. SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS WESTERN KANSAS...IN AREAS OF MAXIMIZED UPPER-LEVEL DIFFLUENCE. MEANWHILE...HURRICANE LILI HAS MADE LAND FALL IN THE SWAMPS SOUTH OF NEW IBERIA, LOUISIANA. MOISTURE REMNANTS CONTINUE TO ADVECT NORTH AS INITIAL FEEDER BAND CURRENTLY EXTENDS FROM EXTREME SOUTHWEST MISSOURI...UP TOWARDS OSAGE BEACH. FORECAST CHALLENGES INCLUDE...PRECIPITATION CHANCES TONIGHT INTO TOMORROW...TEMPERATURES TOMORROW...AND PRECIPITATION CHANCES ON SUNDAY. RAPID LOW LEVEL CYCLOGENESIS IS UNDERWAY OUT IN THE FRONT RANGE OF SOUTHEAST COLORADO. THIS FEATURE IS PROGGED TO QUICKLY PROPAGATE ACROSS KANSAS BEFORE FORCING COOL DRY AIR MASS INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS TOMORROW. IN RESPONSE...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND BEHIND SURFACE BOUNDARY. RAIN FORECAST BECOMES DIFFICULT FOR THE FIRST TWO PERIODS AS VORT MAX AND UPPER DIFFLUENCE IS ADVERTISED TO TRACK NORTH INTO THE CORN BELT. WITH ABUNDANT LOW LEVEL MOISTURE AVAILABLE AS FRONT WEDGES THROUGH TONIGHT INTO TOMORROW...MOST AREAS SHOULD SEE RAIN. SOUTHWEST MISSOURI WILL BE MORE LIKELY TO STAY DRY...HOWEVER WILL NOT DROP POPS IN THIS AREA BELOW 40. LOWERING CONDENSATION PRESSURE DEFICITS ALONG WITH APPROACHING MESO COLD POOL INDICATED ON 305 K POTENTIAL TEMPERATURE SURFACE SHOULD SUPPORT SHOWERS AND THUNDERSTORMS OVER MUCH OF SOUTH CENTRAL AND SOUTHEAST MISSOURI TONIGHT. 60 POPS SHOULD HANDLE THIS NICELY. COOL DRY AIR QUICKLY INTRUDES MOST OF COUNTY WARNING AREA BY TOMORROW AFTERNOON. HOWEVER LOW LEVEL MOISTURE PROGS HINTING TOWARDS RESIDUAL SHOWERS HANGING ON IN FAR EASTERN COUNTIES INTO THE MID AFTERNOON HOURS. TOMORROWS HIGH TEMPERATURES WILL OCCUR LATE MORNING TO EARLY AFTERNOON IN MOST AREAS. SATURDAY-SUNDAY...COOL AUTUMN LIKE CONDITIONS WILL PREVAIL WITH AFTERNOON HIGHS IN THE LOWER 70S...OVERNIGHT LOWS DROPPING INTO THE 40S. SWIFT MOVING CLIPPER SYSTEM PULLS THROUGH ANOTHER COLD FRONT DURING THE DAY ON SUNDAY. INTRODUCED 30 POPS FOR ENTIRE AREA...HOWEVER MOISTURE WILL BE VERY LIMITED. EXTENDED...MRF/AVN HINTING TOWARDS WEAKENING POLAR VORTEX AND SHIFTING IT EASTWARD. NORTHWEST FLOW SETS UP AND BECOMES LESS AMPLIFIED. SEASONAL TEMPERATURES AND DRY WEATHER WILL REPRESENT DAYS FOUR THROUGH SEVEN FORECAST. ISC GRIDS ARE OUT. .SGF... MO...NONE. KS...NONE. CRAMER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU OCT 3 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVIATION IS NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED THROUGH DAY SEVEN. CRAMER THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The Pleasant Hill radar (KEAX), 84 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319131.